who has had problems with not being able to go to the bathroom both ways? Did the drs know what was wrong or did it become a big mystery?

My poor husband had this happen to him. It was after he was put under general anesthisia for the MRI that they need for the DBS. He was completely put under with the intibation tube in his throat so he'd be perfectly still. When he woke they had him pee and eat and then let him go home. Once he got home he could no longer pee. We thought it had to be the anesthisia but the doctors said no. I really think it is the combination of the PD and the anesthisia. Have any of you had this similar situation? Did the doctors find anything? They couldn't find anything so far that has caused this.

Thank you!! :-)

8 Replies

oldestnewest
  • I'm sorry, never heard of that. How is his prostate?

  • Well Hokuto they did a PSA test today. So we have to wait till next Tuesday for results. :-( It takes tooo long.

    Thank you for your response.

  • Get a good urologist on the case! ASAP! If he's not voiding entirely he shood seek immediate assistance to ascertain if it is prostate, or a uti (Urinary Tract Infection) or ???

    Good luck!

    Steve (Bisbee, AZ)

  • Hi Steve, we did go to a urologist right away after we went to the ER, ER doctor put a catheter in and said to get it removed the next day. The urologist said he had to have the catheter in for 3 days. When it was taken out he was finally able to urinate on his own.

    Thank you for your response, We are waiting for blood test and x-rays. PSA test and x-ray for any bowel obstruction/twist/kink. Praying for an answer to this weird event.

  • I agree with the answers above. But my situation was with my bowels! I went 21 days without a BM! Then I was hospitalized. I had to drink two gallons of the prep that they give for colonoscopies! I finally went and went!! If you know what I mean! You asked for either, so this is my experience from the other end! It happens any time I am given any type of pain meds! I now am prepared and take a laxative of some kind and eat lots of prunes! Hope this helps you or someone else to never have to experience such an awful thing!

    Carol

  • Thank you Carol. I appreciate your respose. We could understand if my husband had taken pain meds but he had not.

    I had no idea a person could go 21 days without a BM!! Sounds very painful!! How long did it take you to get well and back to normal after you started going with the prep?

  • My symptoms worsened after surgery. I didn't tremble before surgery. No more general anesthesia for me.

    Anesthesia and PD.

    From: bja.oxfordjournals.org/cont...

    Emergence from anaesthesia, even in healthy patients, is often marked by the transient appearance of a variety of what are otherwise considered to be pathological neurological reflexes, including hyperreactive stretch reflexes, ankle clonus, the Babinski reflex, and decerebrate posturing.

    Shivering is common after general anaesthesia and regional analgesia and, again, should be distinguished from parkinsonian symptoms. Rigidity after both high-dose 67 and lower-dose17 fentanyl is also well described in normal patients. Patients with Parkinson’s disease are more prone to postoperative confusion and hallucinations.34

    Drugs that precipitate or exacerbate Parkinson’s disease should be avoided, including phenothiazines, butyrophenones (including droperidol), and metoclopramide. The latter may cause drug-induced Parkinson’s disease. This is treated simply by drug withdrawal, but an obvious pitfall may be the misdiagnosis of idiopathic Parkinson’s disease and administration of l-DOPA.3

    Potential drug interactions must also be considered. Patients on MAOIs have long been a specific concern of anaesthetists, but with the widespread use of selegiline, a MAOI-B type inhibitor, the likelihood of having to anaesthetize a patient receiving a MAOI-A inhibitor is decreased. However, there are reports of agitation, muscle rigidity and hyperthermia in patients receiving meperidine and selegiline, so this combination should be avoided.

    The use of potent non-steroidal anti-inflammatory agents has avoided the need for narcotic analgesics in patients on MAOIs undergoing relatively minor procedures.

  • Thank you shetawk this info is very informative! I am thinking my husband should not have general anesthesia any more either!!

You may also like...